So I have been on spiro a little over a month. 50 mgs for the first three weeks, and for the past week and a half, I've been on 100mgs a day.
Before I started spiro, my acne was not under control at all, yet it was not all over my face or anything. It was just stubborn. When I started taking doxycycline, I thought it would help, but I kept getting progressively worse. Then I added benzaclin and that made it worse, but it's because it just made my skin dry, yet also broken out and red and disgusting. I could not tough it out with Benzaclin. I I decided to stop the doxy and try spiro, and that combination (I assume that's what it was) gave me the worst breakout I've ever had in my life. So, for me, yes, spiro did cause an initial breakout. It was truly horrible. I toughed it out, though, and I think I am turning the corner! My skin is much better than it was a week ago, and 10000X better than it was two weeks ago. However, it's still not anywhere near it was before I started on doxy. The redness and scarring from the last few months will last a while, I'm sure. But I'm hoping that my acne is at least starting to be controlled. My skin is still oily and breaking out, but they are much smaller and clear up within a few days. I have seriously had spots on my face that last for months, so that's a nice change. My skin is also getting dry, which is weird because it is also oily during the day, if that makes any sense. The texture of my skin feels really nice, though. I am still using Ziana at night, and I use Cetaphil oil control wash, which I really like a lot. I am hoping I will continue to improve. I haven't had any side effects from the increase in dosage of spiro, except when I was at a football game this weekend, I stood up really fast to jump up and down and cheer and I felt like I was about to pass out. It went away quickly though. So just don't stand up super fast if you're prone to a head rush.
I'll update again soon. For those of you going through the horrendous initial breakout, hang in there. Avoid mirrors...that worked for me! Now I'm actually able to look in one without crying. Hope it keeps getting better.